Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 30, 2008, 2:18 PM PDT. It took effect at Jun 30, 2008, 3:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2008, 2:18 PM PDT (21:18 UTC)
- In effect from
- Jun 30, 2008, 3:00 PM PDT
- Expired
- Jul 1, 2008, 9:47 PM PDT
- In force
- 31 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 302118 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 218 PM PDT MON JUN 30 2008 WAZ684-010530- /O.NEW.KOTX.FW.W.0001.080630T2200Z-080702T0300Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 218 PM PDT MON JUN 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR ABUNDANT LIGHTNING. EXPECT TWO ROUNDS OF THUNDERSTORMS...THE FIRST THIS AFTERNOON AND EVENING...AND THE SECOND MORE THREATENING ROUND ON TUESDAY. FOR THIS EVENING...THE MAIN AREA OF CONCERN WILL BE IN THE METHOW VALLEY AS THUNDERSTORMS REPEATEDLY DEVELOP AND MOVE OFF THE HIGHER TERRAIN AND INTO THE METHOW VALLEY. SOME OF THESE STORMS MAY REACH THE OKANOGAN VALLEY AS WELL. THOUGH THESE THUNDERSTORMS WILL BE A MIX OF WET AND DRY...THE AMOUNT OF LIGHTNING EXPECTED WILL BE PROBLEMATIC...ESPECIALLY TUESDAY...GIVEN THE DRY CONDITION OF THE FINE FUELS BELOW ABOUT 3000 FEET SUCH AS GRASSES OR SHRUBS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ WAZ673-677-010530- /O.NEW.KOTX.FW.A.0001.080701T0400Z-080702T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 218 PM PDT MON JUN 30 2008 ...FIRE WEATHER WATCH IN EFFECT FROM 9 PM PDT THIS EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FIRE WEATHER WATCH FOR POSSIBLE ABUNDANT LIGHTNING. THIS WATCH IS IN EFFECT FROM 9 PM PDT THIS EVENING THROUGH TUESDAY EVENING. EXPECT TWO ROUNDS OF THUNDERSTORMS...THE FIRST LATE THIS EVENING AND THE SECOND MORE THREATENING ROUND ON TUESDAY. FOR LATER TONIGHT...THE MAIN AREA OF CONCERN WILL BE WITH ANY THUNDERSTORMS THAT MOVE NORTH OUT OF OREGON AS WELL AS STORMS THAT REPEATEDLY DEVELOP AND MOVE OFF THE HIGHER TERRAIN OF THE CASCADES. THOUGH THESE THUNDERSTORMS WILL BE A MIX OF WET AND DRY...THE AMOUNT OF LIGHTNING COULD BE PROBLEMATIC...ESPECIALLY TUESDAY...GIVEN THE DRY CONDITION OF THE FINE FUELS SUCH AS GRASSES OR SHRUBS. FOR THE COLUMBIA BASIN...THE MAIN THREAT AREA WILL BE LIMITED TO LOCATIONS WEST OF A LINE FROM WASHTUCNA TO RITZVILLE AND WILBUR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
7 follow-up statements
000 WWUS86 KOTX 010508 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1008 PM PDT MON JUN 30 2008 WAZ673-012000- /O.UPG.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/ /O.EXA.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 1008 PM PDT MON JUN 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY FOR DRY FUELS AND SIGNIFICANT LIGHTNING ACROSS MUCH OF THE COLUMBIA BASIN... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE COLUMBIA BASIN. THE FIRST ROUND OF THUNDERSTORMS AND SIGNIFICANT LIGHTNING WILL CONTINUE THROUGH EARLY THIS MORNING ACROSS NORTHERN PORTIONS OF THE COLUMBIA BASIN IMPACTING MUCH OF LINCOLN AND NORTHERN GRANT COUNTIES. MUCH OF THIS LIGHTNING WILL BE ACCOMPANIED BY RAIN...HOWEVER A FEW FIRE STARTS ARE POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON TUESDAY AS A STRONGER DISTURBANCE MOVES IN FROM NORTHERN OREGON. ALTHOUGH RAIN IS EXPECTED WITH THESE STORMS IT SHOULD BE LIGHTER THAN THIS EVENINGS SYSTEM. CONSEQUENTLY ADDITIONAL FIRE STARTS ARE ANTICIPATED AS THE LIGHTNING COMES IN CONTACT WITH THE FINE DRY FUELS SUCH AS SAGE BRUSH AND GRASSES. ANY FIRES WHICH DO FORM COULD ENCOUNTER ERRATIC WINDS FROM THUNDERSTORM OUTFLOW. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ684-012000- /O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 1008 PM PDT MON JUN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY MORNING OVER THE METHOW AND OKANOGAN VALLEYS. ALTHOUGH THESE THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHT TO MODERATE RAINS...A FIRE STARTS ARE POSSIBLE OVER THE LOWER ELEVATIONS WHERE THE FINE FUELS SUCH AS GRASSES AND SAGE HAVE CURED. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP BY TUESDAY AFTERNOON AS A DISTURBANCE MOVES IN FROM NORTHERN OREGON. ONCE AGAIN THESE THUNDERSTORMS WILL ACCOMPANIED BY LIGHT RAIN...HOWEVER ABUNDANT CLOUD TO GROUND LIGHTNING STRIKES WILL RESULT IN ADDITIONAL FIRE STARTS ACROSS THE DRIER VALLEY LOCATIONS. ERRATIC WINDS FROM THUNDERSTORM OUTFLOW IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ WAZ677-012000- /O.CON.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1008 PM PDT MON JUN 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. THE THREAT OF THUNDERSTORMS HAS ENDED FOR THE NIGHT ACROSS THE CENTRAL CASCADE VALLEYS. HOWEVER ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK INTO THE AREA FROM THE SOUTH BY TUESDAY AFTERNOON. THIS DISTURBANCE COULD PRODUCE A SIGNIFICANT BOUT OF LIGHTNING WITH A MIX OF WET AND DRY THUNDERSTORMS. ANY LIGHTNING WHICH DOES FORM COULD RAPIDLY RESULT IN FIRE STARTS AS IT COMES IN CONTACT WITH DRIED FINE FUELS SUCH AS GRASSES AND SAGE BRUSH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS86 KOTX 010513 CCA RFWOTX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE SPOKANE WA 1012 PM PDT MON JUN 30 2008 WAZ673-012015- /O.UPG.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/ /O.EXA.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 1012 PM PDT MON JUN 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY FOR DRY FUELS AND SIGNIFICANT LIGHTNING ACROSS MUCH OF THE COLUMBIA BASIN... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE COLUMBIA BASIN. THE FIRST ROUND OF THUNDERSTORMS AND SIGNIFICANT LIGHTNING WILL CONTINUE THROUGH EARLY THIS MORNING ACROSS NORTHERN PORTIONS OF THE COLUMBIA BASIN IMPACTING MUCH OF LINCOLN AND NORTHERN GRANT COUNTIES. MUCH OF THIS LIGHTNING WILL BE ACCOMPANIED BY RAIN...HOWEVER A FEW FIRE STARTS ARE POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON TUESDAY AS A STRONGER DISTURBANCE MOVES IN FROM NORTHERN OREGON. ALTHOUGH RAIN IS EXPECTED WITH THESE STORMS IT SHOULD BE LIGHTER THAN THIS EVENINGS SYSTEM. CONSEQUENTLY ADDITIONAL FIRE STARTS ARE ANTICIPATED AS THE LIGHTNING COMES IN CONTACT WITH THE FINE DRY FUELS SUCH AS SAGE BRUSH AND GRASSES. ANY FIRES WHICH DO FORM COULD ENCOUNTER ERRATIC WINDS FROM THUNDERSTORM OUTFLOW. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ684-012015- /O.COR.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 1012 PM PDT MON JUN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY OR DRY FUELS AND SIGNIFICANT LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY MORNING OVER THE METHOW AND OKANOGAN VALLEYS. ALTHOUGH THESE THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHT TO MODERATE RAINS...A FIRE STARTS ARE POSSIBLE OVER THE LOWER ELEVATIONS WHERE THE FINE FUELS SUCH AS GRASSES AND SAGE HAVE CURED. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP BY TUESDAY AFTERNOON AS A DISTURBANCE MOVES IN FROM NORTHERN OREGON. ONCE AGAIN THESE THUNDERSTORMS WILL ACCOMPANIED BY LIGHT RAIN...HOWEVER ABUNDANT CLOUD TO GROUND LIGHTNING STRIKES WILL RESULT IN ADDITIONAL FIRE STARTS ACROSS THE DRIER VALLEY LOCATIONS. ERRATIC WINDS FROM THUNDERSTORM OUTFLOW IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ WAZ677-012015- /O.COR.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1012 PM PDT MON JUN 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR THE COMBINATION DRY FUELS AND THE POSSIBILITY OF SIGNIFICANT LIGHTNING ON TUESDAY... A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. THE THREAT OF THUNDERSTORMS HAS ENDED FOR THE NIGHT ACROSS THE CENTRAL CASCADE VALLEYS. HOWEVER ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK INTO THE AREA FROM THE SOUTH BY TUESDAY AFTERNOON. THIS DISTURBANCE COULD PRODUCE A SIGNIFICANT BOUT OF LIGHTNING WITH A MIX OF WET AND DRY THUNDERSTORMS. ANY LIGHTNING WHICH DOES FORM COULD RAPIDLY RESULT IN FIRE STARTS AS IT COMES IN CONTACT WITH DRIED FINE FUELS SUCH AS GRASSES AND SAGE BRUSH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS86 KOTX 011402 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 702 AM PDT TUE JUL 1 2008 WAZ673-684-012300- /O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 702 AM PDT TUE JUL 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR SIGNIFICANT LIGHTNING AND SUFFICIENTLY DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. ANOTHER SIGNIFICANT LIGHTNING EPISODE WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER THE UPPER COLUMBIA BASIN...AS WELL AS OVER THE OKANOGAN AND METHOW VALLEYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE HIGH TERRAIN OF THE CASCADES AND SLOWLY DRIFT NORTHEAST. THUNDERSTORMS ARE EXPECTED TO BE WET...BUT THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ677-012300- /O.CON.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 702 AM PDT TUE JUL 1 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH THIS EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE CASCADE MOUNTAINS AND DRIFT TO THE NORTHEAST. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE WET...THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS86 KOTX 011632 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 932 AM PDT TUE JUL 1 2008 WAZ677-020000- /O.UPG.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/ /O.EXA.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 932 AM PDT TUE JUL 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE CASCADE MOUNTAINS AND DRIFT TO THE NORTHEAST INTO THE VALLEYS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE WET...THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-684-020000- /O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 932 AM PDT TUE JUL 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. ANOTHER SIGNIFICANT LIGHTNING EPISODE WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER THE UPPER COLUMBIA BASIN...AS WELL AS OVER THE OKANOGAN AND METHOW VALLEYS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE HIGH TERRAIN OF THE CASCADES AND SLOWLY DRIFT NORTHEAST. THUNDERSTORMS ARE EXPECTED TO BE WET...BUT THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 012146 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 246 PM PDT TUE JUL 1 2008 WAZ673-677-684-020300- /O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 246 PM PDT TUE JUL 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SCATTERED THUNDERSTORMS WILL INCREASE THROUGH THE REMAINDER OF THE AFTERNOON AND PERSIST INTO THE EVENING. THE STORMS WILL PERSIST OVER THE CASCADE MOUNTAINS AND DRIFT TO THE NORTHEAST INTO THE VALLEYS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE WET...THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 020256 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 756 PM PDT TUE JUL 1 2008 WAZ673-677-684-020600- /O.EXT.KOTX.FW.W.0001.000000T0000Z-080702T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 756 PM PDT TUE JUL 1 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SIGNIFICANT LIGHTNING WITH SUFFICIENTLY DRY FUELS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR SIGNIFICANT LIGHTNING WITH SUFFICIENTLY DRY FUELS. SCATTERED THUNDERSTORMS ARE PERSISTING THIS EVENING OVER THE NORTHERN PERIPHERY OF THE COLUMBIA BASIN AND NORTHEAST WASHINGTON. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING SIGNIFICANT LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE WET...THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 020447 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 947 PM PDT TUE JUL 1 2008 WAZ673-677-684-020600- /O.CAN.KOTX.FW.W.0001.000000T0000Z-080702T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 947 PM PDT TUE JUL 1 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF SIGNIFICANT LIGHTNING HAS GENERALLY MOVED EAST OF THE PREVIOUSLY WARNED AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 10:42 AM PDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 10:42 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1042 AM PDT MON JUN 30 2008 .SYNOPSIS...MANY LONG STANDING TEMPERATURE RECORDS WILL BE THREATENED TODAY AS A STRONG RIDGE OF HIGH PRESSURE BRINGS HOT CONDITIONS TO THE INLAND NORTHWEST. THIS RIDGE WILL BEGIN TO BREAK DOWN THIS AFTERNOON...BRINGING THE POTENTIAL FOR THUNDERSTORMS THIS EVENING TO MUCH OF THE REGION. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. && .DISCUSSION... BASED ON SATELLITE AND RADAR...MADE A QUICK UPDATE TO ADJUST CLOUD COVER AND WEATHER FOR THE MORNING. CONVECTIVE DEBRIS KEEPING SKIES MOSTLY CLOUDY ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING. RADAR CONTINUES TO SHOW WEAK ECHOES WITH THIS CLOUD BAND...LEADING TO ISOLATED SPRINKLES. THERE IS A CONCERN OF A STRAY LIGHTNING STRIKE WITH THE REMAINS OF THIS CONVECTION AND THE LINGERING MID LEVEL INSTABILITY...ALTHOUGH THE THREAT WILL BE DECREASING THROUGH THE MORNING. ANTICIPATE ISOLATED SHOWERS AND THUNDERSTORMS TO REDEVELOP IN THIS MOISTURE BAND ONCE THE INVERSION BREAKS. UNDER THE DEEP SOUTHERLY FLOW...MORE UPPER LEVEL DISTURBANCES WILL BE TRACKING NORTH FROM OREGON INTO MUCH OF EASTERN WASHINGTON. RFOX. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE REGION. THE CONCERN FOR THE NEXT 24 HOURS WILL BE THUNDERSTORMS. INSTABILITY WILL INCREASE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SE WA AND THE ADJACENT AREAS OF NORTH IDAHO...AND ALONG THE CASCADES. A WEAK SHORTWAVE WILL LIFT NORTH FROM OREGON AND HELP SPAWN HIGH BASED THUNDERSTORMS LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. PRECIPITATION AMOUNTS WILL BE VERY LIGHT WITH CEILINGS AROUND 10K FT. LOOK FOR THUNDERSTORMS TO IGNITE OVER THE HIGH TERRAIN OF NORTHEAST OREGON AND OVER THE CASCADES AFTER 22Z. STORMS WILL MOVE FROM SOUTH TO NORTH...AND MAY IMPACT THE TERMINALS OF EASTERN WASHINGTON AFTER 03Z. LOCALLY GUSTY WINDS AND PATCHY BLOWING DUST COULD IMPACT AVIATION OPERATIONS. RFOX. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 97 66 88 62 90 61 / 20 30 40 30 10 10 COEUR DALENE 97 64 86 58 89 58 / 20 30 40 30 10 10 PULLMAN 95 62 88 56 91 57 / 20 40 30 20 10 10 LEWISTON 103 68 97 66 97 64 / 20 40 30 20 10 10 COLVILLE 102 60 89 56 93 57 / 20 30 40 30 10 10 SANDPOINT 93 61 83 58 86 56 / 20 30 50 30 10 10 KELLOGG 96 60 84 56 88 57 / 20 30 50 30 10 10 MOSES LAKE 102 67 98 64 99 62 / 10 20 20 10 0 0 WENATCHEE 100 71 95 68 95 66 / 20 20 20 10 0 0 OMAK 101 67 94 62 94 62 / 20 20 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jun 30, 6:56 AM PDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 656 AM PDT MON JUN 30 2008 IDZ001>004-026-027-WAZ031>033-036-037-011400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- 656 AM PDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR THUNDERSTORMS CAPABLE OF DAMAGING WIND GUSTS...PATCHY BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING LATE THIS AFTERNOON THROUGH THIS EVENING. STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER THE HIGH TERRAIN OF NORTHEAST OREGON AND MOVE INTO SOUTHEAST WASHINGTON AND NORTHERN IDAHO THIS EVENING. THE RECENT HOT WEATHER...FOLLOWED BY THE THREAT OF LIGHTNING...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. THE MAIN CONCERN FOR FIRE STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY EVENING. DAMAGING WIND GUSTS... HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH STORMS ON TUESDAY. WAZ034-035-038-041>044-011400- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 656 AM PDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING OVER THE WASHINGTON CASCADES. STORMS WILL LIKELY TRACK TO THE NORTHEAST...AND COULD EFFECT PORTIONS OF THE OKANOGAN VALLEY...OKANOGAN HIGHLANDS...AND WATERVILLE PLATEAU. DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MOST LIKELY HAZARDS WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE RECENT HOT WEATHER...FOLLOWED BY THE THREAT OF LIGHTNING...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS. THE MAIN CONCERN FOR FIRE STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEK. LIGHTNING AND ITS POTENTIAL TO START BRUSH FIRES IN THE MID AND LOW ELEVATIONS WILL BE A CONCERN THROUGH FRIDAY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:18 PM PDT | Fire Weather Watch | OTX | 19 hr |
Nearby
Red Flag Warnings in Washington, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.